Skin irritation using minoxidil ??

Have been using minoxdil for 8 weeks and the first 7 weeks, no side effects. During my 8th week, my ears are red and itchy. My back neck and my scalp are very itchy. Are these side effects of using minoxidil? Using 1ml liquid of minosidil in the morning and 1ml at night? is it the right dosage? Should i stop using it becuase of the side effects?

Doctor Answers 3

Minoxidil

Minoxidil liquid generally has a higher alcohol concentration than the foam.  It is more drying and irritating to the scalp in some patients.  I would recommend switching to the foam version and if that continues to cause irritation, then try the application once per day.

For my patients I have a lab formulate my own formulation of 5% minoxidil which has a proprietary blend of oils which helps with the irritation and scalp dryness.


Irvine Hair Restoration Surgeon
5.0 out of 5 stars 22 reviews

Minoxidil irritation

This is most likely due to the propylene glycol that is used to mix in your minoxidil.  Switch to the foam version. 

Baubac Hayatdavoudi, MD
Beverly Hills Physician
5.0 out of 5 stars 41 reviews

Do people get skin irritation with regaine?

If you have redness and itching after you user minoxidil for your #hairloss that means you are allergic to the product. You need to stop using it. 

Michael Meshkin, MD
Newport Beach Hair Restoration Surgeon
4.8 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.